MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY DEVICE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY DEVICE; BIOPSY INSTRUMENT
Model Number ENCFINSERT10G
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that after completing a stereotactic-guided biopsy, when needle was removed, allegedly a plastic piece was found in the needle guide.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was completed, which identified that this is the first complaint record for this lot number.Labeling review: the review of the ifu (instruction for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one encor needle guide insert was received for evaluation.The encor needle guide insert was received with the alleged foreign material sealed within a tyvek package.No visual anomalies were noted to the needle guide insert.The needle guide was visually inspected thoroughly and no visual anomalies were noted.Additionally, the received material was examined via ftir spectroscopy and unable to provide results of the material composition due to the minimal amount of material returned within the sealed tyvek package.Therefore, the investigation is inconclusive for the reported foreign material issue as the received material could not be identified and it is unknown where it came from.Per the ftir spectra analysis was unable to provide results due to the minimal amount of material received within the sealed tyvek package.Per the photo review, it is unknown what the object or material composition is or where it came from.Additionally, it was reported by the ibc that "the foreign material found in the device may have melted during their contamination process." therefore, a definitive root cause for the reported foreign material or material composition could not be determined based upon the provided information.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ENCOR BIOPSY DEVICE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8053036
Report Number2020394-2018-01998
Device Sequence Number1472871
Product Code KNW
UDI-Device Identifier00801741086465
UDI-Public(01)00801741086465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENCFINSERT10G
Device Catalogue NumberENCFINSERT10G
Device Lot NumberVTBW0378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1